Vol. 50, No. 1, 1974

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 307: 1  2
Vol. 306: 1  2
Vol. 305: 1  2
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Contacts
 
Submission Guidelines
Submission Form
Policies for Authors
 
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author Index
To Appear
 
Other MSP Journals
The algebra of bounded continuous functions into a nonarchimedean field

Richard Staum

Vol. 50 (1974), No. 1, 169–185
Abstract

Let S be a topological space, F a complete nonarchimedean rank 1 valued field, and C(S,F) the Banach algebra of bounded, continuous, F-valued functions on [S. Various topological conditions on S and/or F are shown to be equivalent, respectively, to each of the following: every maximal ideal of C(S,F) is fixed; the only quotient field of C(S,F) is F itself; every homomorphism of C(S,F) into F is an evaluation at a point of S; the Stone-Weierstrass theorem holds for C(S,F). It is also shown that a certain topological space derived from S may be embedded in the space of maximal ideals of C(S,F) with Gelfand topology, or in the space of homomorphisms of C(|S,F) into F.

Mathematical Subject Classification 2000
Primary: 46E25
Secondary: 54C40, 54D20
Milestones
Received: 4 August 1972
Published: 1 January 1974
Authors
Richard Staum